Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 30, 2009, 3:24 AM CDT for Cherokee County, Smith County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2009, 3:24 AM CDT (08:24 UTC)
- Expired
- Jul 30, 2009, 5:15 AM CDT
- In force
- 111 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 300824
FFWSHV
TXC073-423-301015-
/O.NEW.KSHV.FF.W.0053.090730T0824Z-090730T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 AM CDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF JACKSONVILLE...
SOUTHERN SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF WHITEHOUSE...
* UNTIL 515 AM CDT
* AT 321 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A THUNDERSTORM NEAR BULLARD...OR 10 MILES
NORTHWEST OF JACKSONVILLE...MOVING EAST AT 10 MPH. DOPPLER
RADAR INDICATED RAINFALL AMOUNTS UP TO 3 INCHES AN HOUR COULD
BE FALLING WITH THIS THUNDERSTORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
SELMAN...MIXON...TROUP AND ARP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. WHEN ENCOUNTERING FLOODED ROADS MAKE
THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3223 9546 3225 9499 3194 9498 3191 9499
3192 9544 3201 9544 3209 9544 3210 9545
$$
D. BUTTS1 follow-up statement
000
WGUS74 KSHV 301012
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT THU JUL 30 2009
TXC073-423-301022-
/O.EXP.KSHV.FF.W.0053.000000T0000Z-090730T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH TX-CHEROKEE TX-
512 AM CDT THU JUL 30 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM CDT FOR CHEROKEE AND
SMITH COUNTIES...
THE CLUSTER OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED
OUT OF CHEROKEE AND SMITH COUNTIES. THUS...THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3223 9546 3225 9499 3194 9498 3191 9499
3192 9544 3201 9544 3209 9544 3210 9545
$$
D. BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:03 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 29, 10:03 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT WED JUL 29 2009
.DISCUSSION...
UPDATED THE ZONES TO ADJUST RAIN CHANCES TO THE SOUTH.
MORE COMING FOR THE NORTHWEST AND CENTRAL LATER SO MADE ALL ZONES
70 PERCENT. STRONG WINDS OVER NORTH CENTRAL LA WILL BE ISSUING
WARNINGS ALONG AND AHEAD OF THE LINE. ADJUSTED TEMPERATURES TO
CURRENT TRENDS. /06/
&&
.AVIATION...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS MOST
TERMINAL SITES THROUGH THE TERMINAL FORECAST PERIOD. EXPECT MVFR/IFR
CONDITIONS IN AND AROUND THUNDERSTORMS. OTHERWISE...WINDS WILL
REMAIN SOUTHERLY...BECOMING SOUTHWEST THROUGH 00Z FRIDAY. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 85 74 85 74 / 70 80 70 70 30
MLU 75 88 74 85 74 / 70 70 70 70 40
DEQ 70 82 70 86 70 / 70 80 30 30 30
TXK 72 84 71 85 71 / 70 80 60 60 30
ELD 72 84 72 85 71 / 70 80 70 60 40
TYR 75 84 73 86 72 / 70 80 70 70 30
GGG 74 84 73 86 73 / 70 80 70 70 30
LFK 77 90 76 90 74 / 70 70 50 60 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: LAZ001>004.
FLASH FLOOD WATCH FROM 4 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: LAZ005-006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
FLASH FLOOD WATCH FROM 4 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: TXZ152-153-165>167.
&&
06/05Hazardous weather outlook, Jul 29, 11:48 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT WED JUL 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1148 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY AS ANOTHER IN A SERIES OF UPPER DISTURBANCES MOVES ACROSS THE AREA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH STRONG GUSTY WINDS UP TO 50 MILES PER HOUR. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY OF THE STRONGER STORMS WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLASH FLOODING. THUNDERSTORM COVERAGE WILL INCREASE TONIGHT AS A STRONGER DISTURBANCE MOVES CLOSER TO THE REGION. VERY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE INTO EARLY THURSDAY MORNING IN AN AREA NORTH OF A JACKSONVILLE TEXAS TO MONROE LA LINE. .DAYS TWO THROUGH SEVEN... HEAVY RAINFALL AND STRONG THUNDERSTORMS WILL LIKELY BE SEEN THURSDAY AS STRONG UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES WILL BE SEEN IN MOST PLACES...WITH TOTALS UP TO 6 INCHES POSSIBLE IN THE HEAVIER DOWNPOURS. ADDITIONAL AMOUNTS SUCH AS THESE COULD LEAD TO ADDITIONAL FLOODING ACROSS THE REGION. MORE DISTURBANCES ARE EXPECTED TO MOVE ACROSS THE REGION HEADING INTO THE WEEKEND...AND BRING ADDITIONAL PERIODS OF HEAVY RAINFALL. GIVEN THE UNCERTAINTIES IN TIMING THESE DISTURBANCES...YOU SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS CONCERNING THESE POTENTIAL WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING AS DAYTIME HEATING COULD IGNITE A FEW STRONGER STORMS. ACTIVATION MAY BE NEEDED THURSDAY AS WELL. LAZ017>022-TXZ165>167-301700- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-ANGELINA- SAN AUGUSTINE-SABINE TX- 1148 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING HOURS. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAVY RAINFALL AND STRONG THUNDERSTORMS WILL LIKELY BE SEEN THURSDAY AS STRONG UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WILL BE SEEN IN MOST PLACES...WITH HIGHER TOTALS POSSIBLE IN THE HEAVIER DOWNPOURS. MORE DISTURBANCES ARE EXPECTED TO MOVE ACROSS THE REGION HEADING INTO THE WEEKEND...AND BRING ADDITIONAL PERIODS OF HEAVY RAINFALL. GIVEN THE UNCERTAINTIES IN TIMING THESE DISTURBANCES...YOU SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS CONCERNING THESE POTENTIAL WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. 04
In the hours before
Local storm report, Jul 29, 10:15 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG RINGGOLD 32.33N 93.28W
07/29/2009 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN ON HWY 533 AND ON LAKE BISTINEAU ROAD.
&&
MMAYEAUXLocal storm report, Jul 29, 10:55 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL MONROE 32.51N 92.08W
07/29/2009 E0.75 INCH OUACHITA LA BROADCAST MEDIA
&&
MMAYEAUXSpecial weather statement, Jul 30, 2:13 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 AM CDT THU JUL 30 2009
TXZ136-149-300815-
CHEROKEE-SMITH-
213 AM CDT THU JUL 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND NORTHERN CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
BULLARD...JACKSONVILLE...MIXON...MOUNT SELMAN...REESE...TYLER
AND WHITEHOUSE...
AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF FRANKSTON...OR 21 MILES
SOUTHWEST OF TYLER...MOVING EAST AT 15 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...THIS
CLUSTER OF THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL.
AMOUNTS UP TO 1.5 INCHES OF RAIN AN HOUR WILL BE POSSIBLE.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Jul 30, 3:15 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 AM CDT THU JUL 30 2009
TXZ136-149-300915-
CHEROKEE-SMITH-
315 AM CDT THU JUL 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 415 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SOUTHERN SMITH AND NORTHERN CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...MIXON...MOUNT SELMAN...REESE...TROUP AND
WHITEHOUSE...
AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR BULLARD...OR 11 MILES NORTHWEST OF
JACKSONVILLE...MOVING EAST AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
LOCALLY HEAVY RAINFALL...BETWEEN 2 AND 3 INCHES PER HOUR...IS LIKELY
OCCURRING WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:09 AM CDT | Flash Flood Warning | SHV | Cass, Gregg, Harrison, Marion, Morris, Upshur | 3 hr |
| Jul 30, 2:22 AM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.